MAUDE Adverse Event Report: CARDINAL HEALTH 6208 URINARY DRAIN SET; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

CARDINAL HEALTH 6208 URINARY DRAIN SET; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6208
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested for evaluation but at this time the product has not been received for evaluation.A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Because a sample was not yet returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the exact root cause.All processes and controls were found to be adequately followed, including sub-assemblies, finished product assembly, and product packaging and inspections.In addition, product quality control inspections are carried out for material release; and a 100% visual inspection carried out by the production staff during the packaging process, in order to detect and rule out any identified issues.As a containment action, a quality alert was generated as an additional measure for the correct storage of the material in the assembly process, in addition to segregating material that presents the reported condition.Also the visual inspection level was changed from reduced to tight in the visual inspection of the product coiling.We will continue to monitor the process for any adverse trends that require immediate attention.
 
Event or Problem Description
The customer reported the device does not drain; it stays in the tube and leaks.No patient injury was reported.The initial reporter stated that he has been consulting with his local ostomy nurses to ensure whether the problem is with the bag or the way it is being applied.He plans to share his findings.The initial reporter further stated that the instructions for the use of dover drainage bag 6208 shows the night bag being attached to a bed rail by clips or cord in a vertical position.With this arrangement, he finds the bag does not drain well.He found a method to ensure that it will drain.He lays the bag on it's back on the floor with the two hanger hooks extended and then attached to his pouch.This has worked for him.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One used sample without its original packaging and without a lot number was received for evaluation.Visual and functional inspections were carried out according to current procedures.The reported problem could not be confirmed; no leaks were observed in the bag and when filling of the bag to its maximum capacity (2000 ml), the bag drained correctly without presenting an obstruction in the pvc tube.In addition, no bends or kinks were observed in the tube that could affect the drainage.An investigation was carried out with the multifunctional team.All processes and controls were reviewed and found to be properly followed, including packaging and all inspections performed on the product.No abnormal conditions were found that could trigger the reported condition.Based on all available information, a corrective action is not applicable at this time.This complaint will be used for tracking and trending purposes.

Brand Name
6208 URINARY DRAIN SET
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12751077
Report Number9612030-2021-03077
Device Sequence Number11899605
Product Code KNX
UDI-Device Identifier10884521001916
UDI-Public10884521001916
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number6208
Device Catalogue Number6208
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexMale